Compassionate Interventions would like to embrace our new website by sending out some information you might find helpful regarding drug and alcohol use.

A December (2008) article in US News and World Reports validated what I had been telling people for the six months prior and ever since! Prescription Opiate use is on the rise among the teen population. In January 2009, in the Addiction Certification and Counseling Board of Oregon’s newsletter, there were statistics that teens are now experimenting with prescription opiates at a greater rate than they are marijuana.

This is alarming, because opiate use, whether it is Vicodin from the medicine cabinet or heroin from the street can cause respiratory failure, which in turn causes the user to die. Some signs of opiate use are if the pupils of an individual are “pinned” or restricted to the point they are hardly noticeable within the Iris. When an individual has used opiates, they often “nod” or appear to have difficulty staying awake. Because opiates are a Central Nervous System Depressant, the person may have very slow reaction times and possibly slur their words. Another indicator of opiate use is when a person “has the flu” frequently. This indicates the person is experiencing withdrawal from opiates as opiates cause physical dependence within the user.

I am willing to travel across the city or across the country to get an individual into treatment or to help a family with the intervention process.

It is my hope that by reading this blog, you might remember to share my practice with people who are close to you, so that I may do my part to combat the disease of addiction. I also want you, or anyone you speak with, to feel free to contact me if they have further questions about opiates, or any other drug or addictive behavior